CA125 rises with Olaparib and Avastin - My Ovacome

My Ovacome

15,895 members18,454 posts

CA125 rises with Olaparib and Avastin

samantha101 profile image

Hi all. I'm just wondering if anyone has had slight increases of CA125 in the first couple of months taking Olaparib or Avastin? My CA125 has crept up slighly since I finished chemo at the begining of April. It was 9 when I started Olaparib/Avastin on May 18th. Then 6th June it was 10. Then today (June 29th) it's 11. I know these sound like very low numbers but it's the trend that worrries me. i had hoped the number would stay the same or even go dowm. It was as low at 7 after my 5th chemo. I think I read somewhere that Avastin can affect CA125. It doesn't help that I have aches in my left side, although I've had this for quite a few months and during chemo and the oncologist says she thinks its internal scar tissue. I have developed a lot of joint ache with Olaparib/Avastin so I don't know if that would contribute? I'm BRCA1. Thanks ladies.

14 Replies

Yes, I had that too! It went up a bit, dropped a bit…but my scan was good so I feel that it’s just me, that’s my normal. While I would love to be the person with a ca125 staying resolutely under 10, I am not that person xx

samantha101 profile image
samantha101 in reply to Lyndy

Hi Lyndy. Many thanks. I wouldn’t be too worried but I’ve had aches in my original cancer site during and since chemo so that’s why I’m worried. I guess I’ll just have to watch and wait 😬

I was told it is possible that pain in original sites can be the drugs working in those areas. Don't know if it's true but it put my mind at ease.

Thanks Tilly. My oncologist said that too. She also said it could be scar tissue. My scan 3 months ago was clear after chemo but I’m not convinced CT scans show things up until they are larger. Im just sick of constantly worrying about everything. It’s exhausting and counterproductive but I can’t help it 😩

SUE7777 profile image
SUE7777 in reply to samantha101

Bless you, we all understand that one, hoping it's all going well and your on the edge of a breakthrough! Sue xx

samantha101 profile image
samantha101 in reply to SUE7777

Thanks Sue. People mean well by saying don't worry but it's hard not to all the time isn't it?

SUE7777 profile image
SUE7777 in reply to samantha101

It's the obvious advice to give but the difficult one to practice. You'll be fine and don't hesitate to get back we're all friends here and look out for each other. X

samantha101 profile image
samantha101 in reply to SUE7777

Aww, thanks Sue. You are so kind xx

Think most of us in this group can relate to that! It's exhausting and the desire for a break from the worry is what we need and want. It is possible but it takes a lot of practice. There are many options for help out there. Talking to any of the charitable helplines or if you have one near you Maggie's centres run mindfulness courses and other relaxation groups etc. There are many self help books or apps. I use meditation via 'calm app which I find help a it also has 'sleep stories' which I have used a lot over the years.(haven't heard one story all the way through yet ! I'm asleep before the end! The trial is free but the extended app is subscription.Be proactive in controlling your worries. That is not to say ignore them but manage them it is possible. I always list ,mentally,what isn't hurting or sore and what is functioning, (know this from bloods, kidney function ok etc) legs still working etc to try and keep perspective. Don't let this disease take any more from you than it already has. Live with it din't let it control every day. It does take practice though. Good luck.xx

Hi Tilly. Oh that is such good advice, thank you so much. yes, I try to rationalise things but when all you've had for months is bad news it's so hard not to think the worst isn't it? I think actually I may try counselling to try and comeup with techniques to deal with worry and setbacks. I've had problems with olaparib and trying to get the right dose so it hasn't really all gone to plan so far. As you say, just a break from blood tests and all the worry is all I need. I'm sure that's the same for everyone. Thank you so much. This community is such a help during down times xx

Our brains start expecting bad news when we have a lot of it and so we have to retrain our brain not to go to 'worse case scenarios'..A counsellor would help you make sense of it all and give you coping tips to practice. I think most oncology teams do have a psychologist working within them.Mcmillan can offer a course of telephone counselling depending on an assessment done via their helpline too. This group is always here too. X

Thanks so much. I'm aware a jump from 7 to 11 probably feels insignificant to many ladies so I don't want to offend anyone. But then i also read some ladies who recur after only small CA125 rises so its hard to know what to think. I'm just curious to see if anyone has had the same thing with Avastin or Olaparib. Hopefully I can retrain my brain to think more positively. Thaks so much! xx

There is no problem with you stating your concerns about a low raising 125 in this group.You will find members in this group who it has meant a reoccurrence and those who have been in your position and it has not been a reoccurrence. Generally speaking the numbers you have would be deemed to be low enough for medics not to be concerned at this stage so try and follow there lead. They aren't taking action,so have faith in them. Also take comfort that on a maintence your bloods are checked regularly so are being monitored well and your symptoms too . If and when necessary they will check out with further scan. Hopefully that is a long way off yet. Xx

Hi Samantha. I can’t help on the CA125 because mine never shows anything but I can say I had aches and pains for the first several months on Olaparib. I’m sure Avastin would make that worse. Ask for a dose reduction if you find the side effects terrible. I slept half the day for the first year. As to the worry it’s the worst part of this lovely “journey “ we find ourselves on! I’m finding now, 26 months on from starting Olaparib I can sometimes not be consumed with it. However I have a scan in August and I will start obsessing about it soon! I hope you can find some peace of mind.

You may also like...